MAUDE Adverse Event Report: ETHICON INC. PROLENE SUTURE 36"(90CM) 4-0 BLU; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE

ETHICON INC. PROLENE SUTURE 36"(90CM) 4-0 BLU; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Model Number 8935H
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint (b)(4).A manufacturing record evaluation was performed for the finished device batch qgbaux and no non-conformances were identified.Attempts are being made to receive a device.To date the device has not been returned.If the device or further details are received at the later date a supplemental medwatch will be sent.Attempts are being made to clarify the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.For incident #1- needle suture pull off - (b)(4).Please clarify following: did only 1 suture needle pull off occur during this single vessel anastomosis surgery? if no, please provide number.Event/procedure date? please specify procedure name? device return status/follow up? if information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that the patient underwent unknown anastomosis surgery in 2021 and the suture was used.The needle snapped from suture when a surgeon was trying to tie the suture after the vessel was sutured.There were no patient consequences reported.Additional information has been requested.
 
Additional Manufacturer Narrative
Date sent to the fda: 06/15/2021.Additional information: g6:initial and 30 day should be in the initial medwatch report 2210968-2021-05556.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Date sent to the fda: 06/18/2021.Additional information was requested, and the following was obtained: 1.For incident #1- needle suture pull off - (b)(4).Please clarify following: did only 1 suture needle pull-off occur during this single vessel anastomosis surgery? if no, please provide number.Response: yes, just once.2.Device return status/follow up? as per note (b)(4).42x code: 8935h, prolene suture 36"(90cm) 4-0 blu have been shipped all together for (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
PROLENE SUTURE 36"(90CM) 4-0 BLU
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
MDR Report Key12002173
Report Number2210968-2021-05556
Device Sequence Number19685820
Product Code GAW
UDI-Device Identifier10705031022089
UDI-Public10705031022089
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K133356
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2025
Device Model Number8935H
Device Catalogue Number8935H
Device Lot NumberQGBAUX
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/19/2021
Supplement Date Received by Manufacturer05/19/2021
06/17/2021
Initial Report FDA Received Date06/15/2021
Supplement Report FDA Received Date06/15/2021
06/18/2021
Patient Sequence Number1